Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 26, 2008, 8:02 PM CDT for Moore County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2008, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 26, 2008, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Moore County, TX
The radar
The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1885 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2766 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:36 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 26, 6:36 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 636 PM CDT THU JUN 26 2008 .AVIATION... A SURFACE BOUNDARY PUSHING SOUTHEAST ACROSS THE NORTHWESTERN HALF OF THE PANHANDLES WILL CONTINUE TO TRIGGER CONVECTION WHICH WILL LIKELY AFFECT THE GUYMON AND AMARILLO TAF SITES THROUGH AROUND 03Z OR SO. THE DALHART TAF SITE MAY POSSIBLY BE AFFECTED BY CONVECTION TIL 02Z...HOWEVER CONFIDENCE NOT VERY HIGH AS THE BOUNDARY HAS ALREADY PUSHED THROUGH. VFR CONDITIONS CAN BE EXPECTED THROUGH FRIDAY. GENERALLY SOUTH TO SOUTHWEST WINDS OF 5 TO 15 KNOTS WITH SOME GUSTS TO AROUND 20 KNOTS POSSIBLE FRIDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 209 PM CDT THU JUN 26 2008/ DISCUSSION... LOCAL PROFILERS SHOW A FAIRLY LIGHT ZONAL TO SOUTHWEST FLOW AT THE MID AND UPPER LEVELS. THIS IS NOT THAT FAVORABLE OF A FLOW TO BRING MOUNTAIN CONVECTION THIS WAY. THEREFORE...WILL CONTINUE WITH THE CURRENT CONFIGURATION OF THE POPS FOR TONIGHT...UNLESS WE SEE MORE CONVECTION DEVELOPING AHEAD OF THE MOUNTAIN CONVECTION. A COLD FRONT ENTERS THE PANHANDLES FROM THE NORTH BY LATE FRIDAY AFTERNOON AND THEN IT SLOWLY MAKES IT WAY SOUTHWARD BEFORE STALLING SOMEWHERE IN THE SOUTHERN TEXAS PANHANDLE SATURDAY MORNING. BELIEVE THIS FRONT WILL HELP TO FOCUS A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND AGAIN SATURDAY NIGHT AS UPSLOPE FLOW NEAR THE SURFACE GETS SET UP AND FLOW ALOFT TURNS MORE NORTHWESTERLY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES AND A UPPER LOW MOVES SLOWLY SOUTHEAST ACROSS THE GREAT LAKES. POPS WILL CONTINUE INTO SUNDAY AND SUNDAY NIGHT AS THE FRONT DISSIPATES AND NORTHWEST FLOW ALOFT CONTINUES TO BRING THUNDERSTORMS THIS WAY. IT APPEARS THAT THE UPPER LEVEL RIDGE WILL BUILD EASTWARD INTO THE PLAINS STARTING NEXT WEEK...WHICH MAY LOWER OUR CHANCE OF THUNDERSTORMS AS MOUNTAIN CONVECTION SHOULD STAY TO OUR WEST. HOWEVER...IF THE RIDGE STAYS BACK OVER THE ROCKIES AND THE NORTHWEST FLOW CONTINUES OVER THE PANHANDLES...THEN WE MAY CONTINUE TO SEE LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS. FIRE WEATHER... LIGHTNING WILL BE A THREAT FOR STARTING WILDFIRES. BUT...WITH THE MOISTURE IN PLACE AND RAIN IN THE FORECAST THE OVERALL WILDFIRE DANGER WILL BE LOW THROUGH THIS FORECAST. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/14
Hazardous weather outlook, Jun 26, 1:00 PM CDT, 7 hours 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 26 2008 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE WEEKEND AT LEAST. AS A RESULT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS THROUGH AT LEAST SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH AT LEAST SUNDAY NIGHT. JORDAN
In the hours before
Special weather statement, Jun 26, 4:31 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 431 PM CDT THU JUN 26 2008 TXZ001-262230- DALLAM TX- 431 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN DALLAM COUNTY... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES WEST OF WARE MOVING EAST AT 14 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 26, 6:13 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT THU JUN 26 2008 OKZ002-262345- TEXAS OK- 613 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN EASTERN TEXAS COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF OPTIMA MOVING NORTHEAST AT 16 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EASTERN TEXAS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 26, 6:15 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT THU JUN 26 2008 TXZ016-270015- DEAF SMITH TX- 615 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN SOUTHERN DEAF SMITH COUNTY... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BOOTLEG MOVING EAST AT 12 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHERN DEAF SMITH COUNTY...INCLUDING THE CITY OF HEREFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 26, 7:54 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 754 PM CDT THU JUN 26 2008 TXZ007-270200- MOORE TX- 754 PM CDT THU JUN 26 2008 ...STRONG THUNDERSTORM IN MOORE COUNTY... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF FOUR WAY MOVING NORTHEAST AT 14 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MOORE COUNTY...INCLUDING THE CITY OF DUMAS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:46 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 59 min |
| Jun 27, 6:10 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.